MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a balloon rupture and dissection occurred.The 75% stenosed target lesion was located in the moderately tortuous and severely calcified bilateral common iliac artery.An opticross 18 vascular imaging catheter and a sterling balloon were selected for use.A sheath was inserted from both dorsalis pedis arteries, and a non-boston scientific 0.014-inch guidewire was crossed the lesion.Bilateral lesion dilatation was performed by a small diameter coyote 4-40 balloon before the pre-dilation.The lesion was confirmed by an opticross to be a circumferential severely calcified lesion, so a balloon size with a little extra space for the lumen was selected.The left common iliac artery was dilated using this sterling device.However, upon several inflations at 6 - 10 atmospheres for about 10 seconds, the balloon ruptured vertically.The device was removed using normal method without issue.The dilatation was completed with another of the same device.The right common iliac artery was dilated using sterling 6-40.Afterwards, the lumen was checked using opticross.There was a little resistance.It was possible that the physician pushed a little too hard and it kinked.After several uses, the screen became dark, and it became difficult to confirm the vascularity.The catheter was visible under fluoroscopy.Another opticross was used, and the treatment was continued.Thereafter, epic 10-40 was placed in the lesion on both sides.In addition, post-dilation was performed using the balloon used during pre-dilation.Intravascular ultrasound (ivus) confirmation was performed, and final contrast imaging was performed.The final imaging revealed findings that appeared to be dissection in the common iliac artery.The physician judged that the severe calcification of the lesion may have influenced the dissection.A computed tomography (ct) scan was performed and confirmed no bleeding.The procedure was completed.No complications were reported, and the patient was in good condition post procedure.
 
Additional Manufacturer Narrative
Device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed no damages.Functional testing was performed by inflating the device to rated burst pressure and it was able to hold pressure.Inspection of the remainder of the device presented no other damage or irregularities.No other issues were identified with the device and no patient complications were reported.
 
Event or Problem Description
It was reported that a balloon rupture and dissection occurred.The 75% stenosed target lesion was located in the moderately tortuous and severely calcified bilateral common iliac artery.An opticross 18 vascular imaging catheter and a sterling balloon were selected for use.A sheath was inserted from both dorsalis pedis arteries and a non-boston scientific 0.014-inch guidewire was crossed the lesion.Bilateral lesion dilatation was performed by a small diameter coyote 4-40 balloon before the pre-dilation.The lesion was confirmed by an opticross to be a circumferential severely calcified lesion, so a balloon size with a little extra space for the lumen was selected.The left common iliac artery was dilated using this sterling device.However, upon several inflations at 6 - 10 atmospheres for about 10 seconds, the balloon ruptured vertically.The device was removed using normal method without issue.The dilatation was completed with another of the same device.The right common iliac artery was dilated using sterling 6-40.Afterwards, the lumen was checked using opticross.There was a little resistance.It was possible that the physician pushed a little too hard and it kinked.After several uses, the screen became dark, and it became difficult to confirm the vascularity.The catheter was visible under fluoroscopy.Another opticross was used, and the treatment was continued.Thereafter, epic 10-40 was placed in the lesion on both sides.In addition, post-dilation was performed using the balloon used during pre-dilation.Intravascular ultrasound (ivus) confirmation was performed, and final contrast imaging was performed.The final imaging revealed findings that appeared to be dissection in the common iliac artery.The physician judged that the severe calcification of the lesion may have influenced the dissection.A computed tomography (ct) scan was performed and confirmed no bleeding.The procedure was completed.No complications were reported, and the patient was in good condition post procedure.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20138130
Report Number2124215-2024-51775
Device Sequence Number7416970
Product Code DQY
UDI-Device Identifier08714729757443
UDI-Public08714729757443
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2026
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0032016012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: JUPITER FC 300CM; GUIDEWIRE: JUPITER FC 300CM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale